EconPapers    
Economics at your fingertips  
 

Two characterizations of the uniform rule for division problems with single-peaked preferences (*)

Hans Peters, Gert-Jan Otten and Oscar Volij ()
Additional contact information
Gert-Jan Otten: Department of Econometrics, CentER for Economic Research, Tilburg University, P.O. Box 90153, 5000 LE Tilburg, THE NETHERLANDS

Economic Theory, 1996, vol. 7, issue 2, 291-306

Abstract: The uniform rule is considered to be the most important rule for the problem of allocating an amount of a perfectly divisible good between agents who have single-peaked preferences. The uniform rule was studied extensively in the literature and several characterizations were provided. The aim of this paper is to provide two different formulations and corresponding axiomatizations of the uniform rule. These formulations resemble the Nash and the lexicographic egalitarian bargaining solutions; the corresponding axiomatizations are based on axioms of independence of irrelevant alternatives and restricted monotonicity.

Date: 1996
Note: Received: June 20, 1994
References: Add references at CitEc
Citations: View citations in EconPapers (4) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
Working Paper: Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences (1996)
Working Paper: Two Characterizations of the Uniform Rule for Division Problems with Single-Peaked Preferences (1994) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:joecth:v:7:y:1996:i:2:p:291-306

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/199/PS2

Access Statistics for this article

Economic Theory is currently edited by Nichoals Yanneils

More articles in Economic Theory from Springer, Society for the Advancement of Economic Theory (SAET) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-11-06
Handle: RePEc:spr:joecth:v:7:y:1996:i:2:p:291-306